MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. SCISSORS CEV394B 3,5MM 360MM STR; PFM16

INTEGRA MICROFRANCE S.A.S. SCISSORS CEV394B 3,5MM 360MM STR; PFM16
Catalog Number CEV394B
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during a laparoscopic hernia procedure, with the scissors cev394b 3.5mm 360mm str (cev394b), there was a "possible conductivity problem with the scissor, and the user had electrical shock." it was reported that the user felt an electrical shock on his thumb.Although the device was in contact with the patient, they were not injured, and a five-minute surgical increase was reported; however, the surgery was completed using another device.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h11 corrected field: g4: pma/510(k) #.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Corrected fields: b2, h1.Updated fields: d9, g3, g6, h2, h3, h4, h6, h11.The scissors cev394b 3,5mm 360mm str (cev394b) was returned for evaluation: failure analysis: investigational findings found no damage on the instrument that could explain such an incident.The electrical safety test was performed and found to be compliant.Other damages were noted, unrelated to the reported issue: the sheath of the tube shows visible marks, the blades exhibit signs of friction and scratches, the movable blade was damaged at a specific point along its edge, and this last defect prevents the scissors from cutting properly.Root cause analysis: it is highly probable that the user was wearing damaged gloves, which allowed electrical current to pass through.The safety warnings and usage precautions outlined in ifu nt060 and addendum nt119 a were either not followed or only partially adhered to.Additional observations-marks and scratches observed on the sheath and blades are consistent with repeated use and cleaning over time.The instrument is 16 years old and has never been returned to integra-microfrance (imf) after-sales service for repair.This wear was considered normal.The damage to the movable blade likely resulted from cutting a material that was too hard and not suitable for the instrument¿s intended use.Electrosurgical instruments are designed for tissue removal and/or bleeding control.

Brand Name
SCISSORS CEV394B 3,5MM 360MM STR
Common Device Name
PFM16
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23062983
Report Number3003249645-2025-00038
Device Sequence Number9987361
Product Code GEI
UDI-Device Identifier10381780092834
UDI-Public10381780092834
Combination Product (Y/N)N
PMA/510(K) Number
K993655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCEV394B
Device Lot Number091201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer09/26/2025
10/24/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/15/2025
10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIPOLAR FORCEPS CEV397BG 320MM GAYET (CEV397BG).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown